MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS PLUS; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS PLUS; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Were any concomitant procedures performed? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? were two loose passes with each arm of the device performed at the initiation of suture use during the index procedure? was at least one pass in reverse direction performed prior to closure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please confirm: this event occurred post-op, is that correct? please describe the patient manifestations of the reported infection (location, severity, appearance).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section on (b)(6) 2026 and a barbed suture was used for closing the uterine muscle layer.Post-op, an infection occurred near the uterine wound after the surgery.Additional suture was performed to complete the case.Treatments (removal of sutures, cleaning and re-suturing) were performed, and the patient is currently receiving treatment.The doctor's comment was that it was unknown whether the sutures were the direct cause.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what is the surgeon¿s experience with this stratafix suture? the surgeon¿s experience with stratafix suture is not clearly described; the surgeon has requested information on similar cases of infection associated with use in uterine muscle closure.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Patient demographic information including age, weight, and bmi is unknown; the patient is female.Were any concomitant procedures performed? it is unknown whether any concomitant procedures were performed.What was the tissue condition (normal, thin, calcified, fragile, diseased)? the tissue condition is unknown.For the original intended closure, how were all layers closed? the uterine myometrium was closed using suture; details regarding closure of other layers are unknown.Were two loose passes with each arm of the device performed at the initiation of suture use during the index procedure? this information is unknown.Was at least one pass in reverse direction performed prior to closure? this information is unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no suture deficiency or anomaly has been reported.Please confirm: this event occurred post-op, is that correct? yes, the infection occurred post-operatively.Please describe the patient manifestations of the reported infection (location, severity, appearance).The patient developed a surgical site infection near the uterine incision; detailed description of severity and appearance is unknown.Please provide the onset date/time of infection from the initial surgical procedure the infection was reported on (b)(6) 2026, one day after the procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? there is no information indicating pre-existing infection.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? it is unknown whether prophylactic antibiotics were administered.Were cultures and sensitivities performed? if so, please provide the results.It is unknown whether cultures and sensitivities were performed.How much and what type of drainage is present in this wound? information regarding drainage is unknown.Please describe any medical intervention performed including medication name and results.The suture was removed, the wound was cleaned, and re-suturing was performed; the patient remains hospitalized and under treatment.Were any pre-op cleansing procedures changed recently? if yes, please describe it is unknown whether pre-operative cleansing procedures were changed.Other relevant patient history/concomitant medications? no relevant patient history or concomitant medications are reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician stated that it is unclear whether the suture directly contributed to the infection and is seeking information on similar reported cases.What is the patient's current status? the patient remains hospitalized and is receiving ongoing treatment.Lot number? unknown.

Brand Name
STRATAFIX SPIRAL PDS PLUS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25082055
Report Number2210968-2026-04887
Device Sequence Number16051178
Product Code NEW
UDI-Device Identifier10705031464537
UDI-Public10705031464537
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale